Communications in Mathematical Sciences

Burgers' Equation with Vanishing Hyper-Viscosity

Eitan Tadmor


We prove that bounded solutions of the vanishing hyper-viscosity equation, converge to the entropy solution of the corresponding convex conservation law. The hyper-viscosity case lacks the monotonicity which underlines the Krushkov BV theory in the viscous case s = 1. Instead we show how to adapt the Tartar-Murat compensated compactness theory together with a weaker entropy dissipation bound to conclude the convergence of the vanishing hyper-viscosity.

Article information

Commun. Math. Sci., Volume 2, Number 2 (2004), 317-324.

First available in Project Euclid: 1 March 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Tadmor, Eitan. Burgers' Equation with Vanishing Hyper-Viscosity. Commun. Math. Sci. 2 (2004), no. 2, 317--324.

Export citation